Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Corpus Christi, TX

August 3, 2021Victoria County, Texas

NWS Corpus Christi, TX issued this special weather statement at Aug 3, 2021, 9:56 PM CDT for Victoria County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2021, 9:56 PM CDT (02:56 UTC)
Expired
Aug 3, 2021, 10:30 PM CDT
In force
34 min
Issued by
NWS Corpus Christi, TX

County Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 118 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2164 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
993 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

145 
WWUS84 KCRP 040256
SPSCRP

Special Weather Statement
National Weather Service Corpus Christi TX
956 PM CDT Tue Aug 3 2021

TXZ233-234-040330-
Victoria-Goliad-
956 PM CDT Tue Aug 3 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL VICTORIA AND
NORTHEASTERN GOLIAD COUNTIES...

At 955 PM CDT, a strong thunderstorm was located near Schroeder, or
12 miles west of Victoria. The storm is nearly stationary.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Fannin, Schroeder, Coleto Creek Park and Oak Village. 

This includes the following highways...
 US Highway 59 between mile markers 645 and 656.
 US Highway 77 between mile markers 582 and 584.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2888 9713 2874 9707 2866 9724 2884 9733
TIME...MOT...LOC 0255Z 066DEG 3KT 2877 9719 

$$

CB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Aug 3, 6:39 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Aug 3, 6:39 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
639 PM CDT Tue Aug 3 2021

.AVIATION...

/00Z TAFs/ Isolated/scattered showers and thunderstorms across
South Texas, focused near ALI and with some additional development
toward VCT. Will keep VCSH/VCTS for the next couple of hours, but
expecting activity to wane a bit more with loss of heating. Many
leftover boundaries reside over the region, and with sufficient
moisture still in place, will expect another round of showers to
develop late tonight, after 06Z, although exact locations of
development will be difficult to pinpoint. Therefore, will mention
only VCSH in the TAFs at this time. Hi-res models do show better
development after 16Z with additional heating. With that, did
transition VCSH to VCTS. Mostly VFR conditions are expected with
light winds, but periods of MVFR will be possible overnight,
especially from ALI-CRP-VCT. Within any showers/storms, gusty and
variable winds as well as heavy rainfall can be expected.

&&

.PREV DISCUSSION... /Issued 351 PM CDT Tue Aug 3 2021/

SHORT TERM (Tonight through Wednesday Night)...

Upper pattern will remain unchanged through most of the short-term
period, with an upper level trough shifting eastward across the
eastern CONUS, and a ridge moving over the west coast. The
combination of a weak shortwave trough to our west, a stalled
boundary/surface trough midway across the CWA, and deep moisture
(PWATs 2.3" per morning sounding analysis) has lead to several
rounds of showers and thunderstorms over the region today.
Convection diminished earlier in the day, but the activity has now
increased again particularly across western portions of the CWA
owing to daytime instability along with the weak upper level
disturbance, the stationary boundary and copious moisture. In
general, expecting this activity to wane after sunset with the
loss of daytime heating and as the disturbance transitions farther
west. But, nuisance ponding of water will remain possible late
this afternoon and evening with any of the heavier showers and
storms.

Another weak shortwave is expected to move in from the Gulf on
Wednesday while the surface boundary remains overhead. With PWAT
values remaining elevated through period (at/or exceeding 2"),
expecting additional rounds of convection Wednesday through
Wednesday night.

High temperatures stayed relatively cooler across the area today due
to increased cloud cover. A persistent temperature setting is in
store overnight, with lows in the mid 70s to near 80 tonight and
Wednesday night. Highs tomorrow will be very similar to today
ranging from the upper 80s along the coast to the low/mid 90s out
west.

LONG TERM (Thursday through Tuesday)...

To start the long-term period we'll discuss the synoptic setting on
Thursday: a strong upper-level high resides over the southwest CONUS
into Baja California, with a strong trough over the eastern CONUS.
In between these two systems, there is ridging from the Midwest to
Upper Texas Coast, and a rather steep trough extending from the
Central Great Plains to the Texas Panhandle. South Texas will be
sandwiched south of the eastern periphery of the trough, a weak
closed low over Mexico just south of the Rio Grande Valley, and high
pressure over the Gulf of Mexico. This overall pattern will shift
eastward through the weekend, bringing the trough near South Texas
Thursday night through Friday, then ridging and drier conditions
through the weekend.

At the mid-levels on Thursday, an inverted trough extends over the
CWA as the stalled frontal boundary finally shifts northward as a
warm front with sufficient moisture as PWATs range from 2.0" to
2.3", greater than the climatological 75th percentile. In addition,
a weak 700mb jet streak over or just northeast of the CWA could aid
in areas of diffluence aloft. Model soundings also indicate a long
skinny CAPE profile, with CAPE < 1500 J/kg, cloud layer mean wind
less than 10 knots, and a steep low-level lapse rates. The
aforementioned factors coupled with an approaching mid to upper-
level trough all contribute to a favorable environment for
convection and a potential of heavy rain and flash flooding.
Therefore, have included scattered showers and thunderstorms
throughout the CWA. Confidence is not high however, as model
discrepancies are apparent in regards to the timing of the frontal
boundary movement and locations of precipitation.

Expect isolated to scattered activity to continue through Friday as
the inverted trough pushes southwestward. We will need to keep a
close eye on the mid to upper level steep-narrow trough as it seems
to be extending further south with each run, reaching South Texas
briefly Friday morning. Right now, the favorable area with
significant divergence aloft seems to be aligned over Southeast
Texas, but any further push southward could stretch that into South
Texas. Ridging and drier conditions then follow in wake of the
trough Friday night through the weekend. A typical summer-like
pattern takes over with PWATs ranging from 1.5" to 2.0", surface
heating, and afternoon sea breeze capable of producing isolated
showers and thunderstorms over the Coastal Bend and Victoria
Crossroads in the afternoons. Temperatures will increase through the
period, especially over the weekend, as clouds clear up more with
ridging in place. Heat Advisory conditions may be briefly met in the
afternoon daily Saturday into early next week as maximum heat
indices may exceed 110 across portions of the inland Coastal Plains
and Brush Country.

MARINE...

A stalled weak frontal boundary and copious moisture will
contribute to isolated to scattered showers and thunderstorms
tonight through Wednesday night. Winds will generally remain weak
and variable during this time frame. Weak onshore flow will
persist through Friday, becoming moderate Friday night into early
next week. Isolated to scattered showers and thunderstorms
Thursday through Friday, will decrease to isolated Saturday and
continue into early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  91  76  93  77  /  30  40  30  50  20
Victoria          75  90  75  89  76  /  40  40  40  50  20
Laredo            76  93  76  93  77  /  40  50  50  50  30
Alice             74  93  74  93  75  /  30  40  30  50  20
Rockport          80  89  79  90  80  /  40  40  40  40  20
Cotulla           76  93  75  92  76  /  40  40  50  50  30
Kingsville        75  94  76  94  76  /  30  40  30  40  20
Navy Corpus       80  90  80  90  81  /  40  40  30  40  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

CB/85...AVIATION
Hazardous weather outlook, Aug 3, 4:38 AM CDT, 17 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
438 AM CDT Tue Aug 3 2021

TXZ229>234-239>247-342>347-442-443-447-040945-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
438 AM CDT Tue Aug 3 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered thunderstorms today with locally heavy rainfall.
Isolated to scattered thunderstorms tonight.

Maximum Heat Index values 105 to 109 degrees over the southern
Coastal Bend today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Maximum Heat Index values at least 105 to 109 degrees expected
Wednesday through Sunday. Maximum Heat Index values may exceed 110
degrees over portions of the Coastal Plains Friday through Monday.

Scattered thunderstorms are expected Wednesday through Thursday.
Isolated to scattered thunderstorms Friday. Isolated thunderstorms
confined to the northeastern portions of South Texas Saturday
through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-040945-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
438 AM CDT Tue Aug 3 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered thunderstorms today and tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered thunderstorms expected Wednesday through Thursday.
Isolated thunderstorms Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

87/81

In the hours before

Special weather statement, Aug 3, 9:56 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
956 PM CDT Tue Aug 3 2021

TXZ233-234-040330-
Victoria-Goliad-
956 PM CDT Tue Aug 3 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL VICTORIA AND
NORTHEASTERN GOLIAD COUNTIES...

At 955 PM CDT, a strong thunderstorm was located near Schroeder, or
12 miles west of Victoria. The storm is nearly stationary.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Fannin, Schroeder, Coleto Creek Park and Oak Village.

This includes the following highways...
 US Highway 59 between mile markers 645 and 656.
 US Highway 77 between mile markers 582 and 584.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2888 9713 2874 9707 2866 9724 2884 9733
TIME...MOT...LOC 0255Z 066DEG 3KT 2877 9719

CB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 3:56 AM CDTSpecial Weather StatementCRPAransas34 min
Aug 4, 9:11 AM CDTAreal Flood AdvisoryCRPCalhoun2 hr
Aug 4, 4:42 PM CDTSpecial Weather StatementCRPLa Salle33 min
Aug 4, 5:02 PM CDTAreal Flood AdvisoryCRPLa Salle118 min
Aug 4, 5:19 PM CDTSpecial Weather StatementCRPLa Salle26 min
Aug 4, 6:41 PM CDTSpecial Weather StatementCRPWebb34 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.